# SDR 2006FA0001041

- Difficulty date: October 6, 2006
- Submitted: November 6, 2006
- Operation: General aviation
- Aircraft: N17535
- Make and model: Hughes 269C1
- Aircraft serial: 0225
- Engine: Lyc HIO360*
- System (JASC): 6200 · Main Rotor System
- Part: Drive Belt
- Part number: 069A5512
- Condition: Stretched
- Location: Main Rotor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NEW DRIVE BELTS WERE INSTALLED, STRETCHED FOR 24 HOURS, AND RE-ADJUSTED IAW MM.  THE AIRCRAFT WAS RETURNED TO SERVICE AND .5 HOUR INTO THE FIRST FLIGHT THE PILOT NOTICED THE MAIN ROTOR RPM DECAYING AND ENGINE RPM INCREASING.  A STEEP DESCENT WITH POWER WAS PERFORMED AND THE AIRCRAFT LANDED SAFELY.  A SUBSEQUENT MAINTENANCE INSPECTION REVEALED THAT THE BELTS HAD CONTINUED TO STRETCH AFTER THE AIRCRAFT WAS RETURNED TO SEVERICE CAUSING THE CLUTCH ACTUATOR TENSION TO BECOME EXCESSIVELY LOOSE.  THIS ALLOWED THE BELTS TO SLIP ON THE DRIVE PULLEYS AND ALLOWED THE MAIN ROTOR RPM TO DROOP.  (K)
